Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 6, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Apr 2, 2009, 8:44 PM EDT for Columbia County, Hamilton County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2009, 8:44 PM EDT (00:44 UTC)
- Expired
- Apr 2, 2009, 9:02 PM EDT
- In force
- 18 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Columbia County, FL, Hamilton County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:00 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 030044 TORJAX FLC023-047-030115- /O.NEW.KJAX.TO.W.0006.090403T0044Z-090403T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 844 PM EDT THU APR 2 2009 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA NORTHEASTERN HAMILTON COUNTY IN NORTHERN FLORIDA * UNTIL 915 PM EDT * AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTHWEST OF BELMONT...OR 8 MILES EAST OF JASPER...MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELMONT. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. LAT...LON 3058 8260 3044 8261 3046 8284 3060 8283 TIME...MOT...LOC 0044Z 277DEG 27KT 3054 8280 $$ ZIBURA
1 follow-up statement
000 WWUS52 KJAX 030102 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 902 PM EDT THU APR 2 2009 FLC023-047-030110- /O.CAN.KJAX.TO.W.0006.000000T0000Z-090403T0115Z/ COLUMBIA FL-HAMILTON FL- 902 PM EDT THU APR 2 2009 ...THE TORNADO WARNING FOR NORTHEASTERN HAMILTON AND NORTHERN COLUMBIA COUNTIES IS CANCELLED... DOPPLER RADAR NO LONGER INDICATED A TORNADO SO THE WARNING HAS BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING CONTINUES THROUGH 915 PM FOR THE POSSIBILITY OF STRONG DAMAGING WINDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. LAT...LON 3058 8260 3044 8261 3046 8284 3060 8283 TIME...MOT...LOC 0100Z 277DEG 27KT 3052 8266 $$ ZIBURA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 2, 7:53 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 2, 7:53 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
753 PM EDT THU APR 2 2009
...TORNADO WATCH IN EFFECT UNTIL 10 PM...
.UPDATE...SQUALL LINE...PRODUCING SEVERE STORMS...JUST WEST OF
THE SUWANNEE VALLEY RACING EAST AT 60 MPH. THE LINE OF STORMS
WILL BE MOVING INTO THE WESTERN HALF OF THE AREA WITHIN THE HOUR
AND MAKING IT TO THE EAST COAST DURING MID TO LATE EVENING.
IN ADDITION...A CLUSTER OF STORMS IS FORMING RIGHT OUT AHEAD OF
THE SQUALL LINE ALONG OUTFLOWS. SURFACE ANALYSIS AND OBS INDICATING
THAT THE QUASI-STATIONARY FRONT HAS DROPPED SOUTH (OUT OF GA) ACROSS
THE JAX METRO AREA. TEMPS/DEWPOINTS HAVE FALLEN AT JAX INTL ARPT
LAST HOUR. FRONT MAY BE RETREATING BACK TO THE NORTH NEXT COUPLE
OF HOURS AS THE SQUALL LINE APPROACHES. BOTTOM LINE...DANGEROUS
SITUATION SETTING UP ACROSS THE AREA WITH SEVERE STORMS AND
POSSIBLY TORNADOES. APPEARS THE AREA WHERE MOST OF THE SEVERE
STORMS WILL BE FOCUSED WILL BE NEAR THE I-10 CORRIDOR AND AREAS
JUST NORTH AND SOUTH OF THAT BUT THAT WILL DEPEND ON WHAT THE
FRONTAL BOUNDARY OVER THE AREA DOES.
&&
.AVIATION...MAJOR CONCERN IS THE TORNADO WATCH IN THE AREA AND
THE APPROACHING SQUALL LINE. THERE IS ALSO A CLUSTER OF STORMS
FORMING AHEAD OF THE LINE. STORMS ARE RACING EAST AT 50 KNOTS AND
WILL BE APPROACHING THE TERMINALS WITHIN THE NEXT 1 TO 2 HOURS.
HAVE PREVAILING MVFR AT ALL TERMINALS WITH TEMPO LIFR VSBY/IFR
CIGS AND WIND VRBG45KT FROM STORMS BETWEEN 01Z- 06Z. SOME
OF THE STORMS MAY BECOME SEVERE AND PRODUCE A TORNADO.
&&
.MARINE...MAIN CONCERN IS THE TORNADO WATCH FOR THE NEAR SHORE
WATERS AND A SQUALL LINE THAT WILL BE RACING OFFSHORE BY LATE
THIS EVENING. SOME STORMS MAY BECOME SEVERE AND PRODUCE WATER
SPOUTS. WARM FRONT ACROSS WATERS RETREATS NORTH LATER THIS EVENING
AND COLD FRONT PUSHES THROUGH EARLY FRIDAY. SMALL CRAFT ADVISORIES
CONTINUE FOR THE OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 78 47 79 / 80 0 0 0
SSI 65 77 53 71 / 80 0 0 0
JAX 66 82 52 78 / 70 0 0 0
SGJ 67 83 56 75 / 50 20 0 0
GNV 66 82 52 83 / 70 10 0 0
OCF 67 82 53 85 / 60 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH FRIDAY MORNING FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-NASSAU-SUWANNEE-
UNION.
GA...FLOOD WATCH THROUGH FRIDAY MORNING FOR APPLING-ATKINSON-BACON-
BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT FRIDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
PP/ARS/JD/MZ/AWHazardous weather outlook, Apr 2, 3:37 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 337 PM EDT THU APR 2 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 337 PM EDT THU APR 2 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 10 PM FOR ALL OF SOUTHEAST GEORGIA AND MUCH OF NORTHEAST FLORIDA... ...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND MOST OF NORTHEAST FLORIDA INCLUDING THE ADJACENT COASTAL WATERS THROUGH FRIDAY MORNING... ...AREAL FLOOD WARNINGS IN EFFECT FOR MUCH OF SOUTHEAST GEORGIA AND UPPER SUWANNEE VALLEY REGION... A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND MOST OF NORTHEAST FLORIDA THROUGH 10 PM THIS EVENING. A VERY DANGEROUS SITUATION IS EXPECTED TO SET UP THIS EVENING WITH NUMEROUS SEVERE THUNDERSTORMS DEVELOPING ACROSS THE SUWANNEE RIVER VALLEY AND ACROSS SOUTHEAST GEORGIA. A SQUALL LINE MOVING THROUGH THE GULF COAST REGION WILL ALSO BE APPROACHING THE AREA THIS EVENING. DAMAGING WINDS AND LARGE HAIL ALONG WITH ISOLATED TORNADOES ARE EXPECTED WITH THE STORMS THIS EVENING. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS BUT WILL LIKELY BECOME MORE ISOLATED TOWARD FRIDAY MORNING AS THE COLD FRONT SWEEPS TOWARD THE REGION. A FLOOD WATCH CONTINUES FOR MOST OF THE FORECAST AREA. A FRONTAL BOUNDARY REMAINS STALLED OVER THE AREA. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN POSSIBLE BY EARLY FRIDAY MORNING. THIS ADDITIONAL RAINFALL MAY CAUSE LOCALIZED FLOODING. MUCH OF SOUTHEAST GEORGIA AND THE UPPER SUWANNEE VALLEY REGION ARE UNDER AN AREAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...FLOOD WARNINGS FOR VARIOUS RIVERS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... RECENT HEAVY RAINFALL OVER PORTIONS OF SOUTHEAST GEORGIA WILL RESULT IN SIGNIFICANT RISES TO AREA RIVERS. FLOOD WARNINGS ARE IN EFFECT FOR THE ALAPAHA RIVER AT STATENVILLE...ALTAMAHA RIVER AT CHARLOTTE... SATILLA RIVER AT ATKINSON...ALTAMAHA RIVER AT BAXLEY...SATILLA RIVER AT WAYCROSS...ST MARYS RIVER AT MACCLENNY. REFER TO THE FLOOD STATEMENT THAT HAS BEEN ISSUED. ANOTHER COLD FRONT WILL APPROACH THE AREA BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY INTO EARLY MONDAY. STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR UPDATED STATEMENTS AND POSSIBLE ADDITIONAL WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN ALL AREAS UNDER THE TORNADO WATCH AND FLOOD WATCH. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
In the hours before
Special weather statement, Apr 2, 7:18 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 PM EDT THU APR 2 2009
FLZ020>022-GAZ162-163-030000-
CLINCH-COLUMBIA-ECHOLS-HAMILTON-SUWANNEE-
718 PM EDT THU APR 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
COLUMBIA...HAMILTON...CLINCH AND ECHOLS COUNTIES FOR STRONG WINDS...
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 PM EDT...
AT 711 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS IN A LINE FROM NEAR MOULTRIE GEORGIA SOUTH TO WESTERN
MADISON AND WESTERN TAYLOR COUNTIES. MOVEMENT IS TO THE EAST AT 50
MPH. DAMAGING WINDS ARE POSSIBLE WITH WINDS GUSTING UP TO 60
MPH...ALONG WITH HAIL AND EXCESSIVE LIGHTNING. WIND DAMAGE IS
POSSIBLE ALONG WITH HEAVY RAINFALL THAT WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
SUWANNEE...COLUMBIA...HAMILTON...ECHOLS...AND CLINCH COUNTIES WILL
BE AFFECTED BETWEEN 730 AND 830 PM. SEVERE THUNDERSTORM WARNINGS WILL
LIKELY BE ISSUED SOON.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3102 8262 3055 8249 2999 8258 2998 8285
3015 8320 3042 8317 3062 8325 3060 8313
3079 8312 3086 8296 3109 8295
TIME...MOT...LOC 2311Z 263DEG 45KT 3028 8322
ZIBURASpecial weather statement, Apr 2, 7:53 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
753 PM EDT THU APR 2 2009
GAZ132>134-149>151-030045-
ATKINSON-BACON-COFFEE-JEFF DAVIS-PIERCE-WARE-
753 PM EDT THU APR 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON...
NORTHERN WARE...WESTERN PIERCE...COFFEE...SOUTHERN JEFF DAVIS AND
BACON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 845 PM EDT...
AT 753 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF PEARSON...MOVING
NORTHEAST AT 60 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND WILLACOOCHEE...PEARSON...AXSON...MILLWOOD...DOUGLAS...
WARESBORO...BICKLEY...NICHOLLS...DIXIE UNION AND ALMA THROUGH 845 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3149 8311 3156 8307 3160 8307 3164 8303
3170 8251 3124 8215 3121 8219 3122 8227
3119 8228 3117 8224 3108 8234 3118 8265
3118 8300 3147 8315
TIME...MOT...LOC 2353Z 239DEG 59KT 3124 8290
SHASHYSpecial weather statement, Apr 2, 7:58 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
758 PM EDT THU APR 2 2009
FLZ022-023-030-031-036-GAZ150-152-164-030100-
ALACHUA-BAKER-BRADFORD-BRANTLEY-CHARLTON-COLUMBIA-UNION-WARE-
758 PM EDT THU APR 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
ALACHUA...WESTERN BRADFORD...UNION...BAKER...COLUMBIA...WESTERN
CHARLTON...SOUTHWESTERN BRANTLEY AND SOUTHERN WARE COUNTIES FOR
STRONG WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 900 PM EDT...
AT 756 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
TO SEVERE THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 27 MILES
WEST OF NEEDHAM TO 23 MILES NORTHWEST OF FORT WHITE...MOVING
NORTHEAST AT 65 MPH. WIND GUSTS TO 60 MPH OR HIGHER...AND HAIL ARE
EXPECTED. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND FORT
WHITE...OLENO STATE PARK...LA CROSSE...WORTHINGTON SPRINGS...
LULU...DUKES...BROOKER...OLUSTEE...LAKE BUTLER AND NEEDHAM THROUGH
900 PM. SEVERE THUNDERSTORM WARNINGS MAY BE ISSUED SOON.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3002 8255 3058 8258 3058 8241 3082 8243
3082 8249 3096 8248 3097 8252 3105 8260
3118 8247 3123 8227 3121 8218 3126 8213
3127 8208 2980 8223 2988 8275 2993 8276
TIME...MOT...LOC 2356Z 244DEG 59KT 3122 8285 3012 8301
SHASHYSpecial weather statement, Apr 2, 8:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EDT THU APR 2 2009
FLZ024-025-GAZ165-166-030100-
COASTAL CAMDEN-DUVAL-INLAND CAMDEN-NASSAU-
815 PM EDT THU APR 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...
NORTHWESTERN DUVAL AND SOUTHERN CAMDEN COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 900 PM EDT...
AT 815 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG TO SEVERE THUNDERSTORMS CENTERED 21 MILES WEST OF
BRYCEVILLE...OR 19 MILES NORTH OF RAIFORD...MOVING NORTHEAST AT 65
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
BRYCEVILLE...RATLIFF...HILLIARD...CALLAHAN...JACKSONVILLE
INTERNATIONAL AIRPORT...KINGS FERRY...YULEE...KINGSLAND AND ST.
MARYS THROUGH 900 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A
WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3058 8149 3059 8150 3058 8150 3028 8197
3075 8199 3088 8153 3062 8148 3060 8149
3059 8147
TIME...MOT...LOC 0015Z 238DEG 57KT 3035 8226
PETERSONLocal storm report, Apr 2, 8:32 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
832 PM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 5 SE TAYLOR 30.39N 82.23W
04/02/2009 E0.50 INCH BAKER FL AMATEUR RADIO
AN AMATEUR RADIO OPERATOR REPORTED MARBLE SIZED HAIL NEAR
CUYLER. THE TIME GIVEN WAS BASED ON RADAR.
&&
PPSpecial weather statement, Apr 2, 8:39 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
839 PM EDT THU APR 2 2009
GAZ136-152>154-164>166-030130-
BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND
GLYNN-WAYNE-
839 PM EDT THU APR 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON...EASTERN BRANTLEY...WAYNE...CAMDEN AND GLYNN COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 930 PM
EDT...
AT 837 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
ODUM TO 12 MILES WEST OF RAYBON...MOVING EAST AT 40 MPH. ANOTHER
AREA OF STORMS WAS OVER WESTERN CAMDEN COUNTY MOVING NORTHEAST AT 50
MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND
ODUM...SCREVEN...NAHUNTA...JESUP...HORTENSE...DOCTORTOWN...GARDI AND
ATKINSON THROUGH 930 PM. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3176 8191 3166 8183 3166 8180 3160 8171
3154 8165 3150 8164 3148 8161 3144 8160
3138 8154 3133 8143 3079 8156 3086 8198
3128 8200 3131 8197 3133 8201 3182 8204
TIME...MOT...LOC 0037Z 274DEG 36KT 3178 8201 3129 8215
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:14 PM EDT | Tornado Warning | JAX | Hamilton | 18 min |
| Apr 2, 8:15 PM EDT | Special Weather Statement | JAX | Nassau | 45 min |
| Apr 2, 8:15 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton, Suwannee | 60 min |
| Apr 2, 8:23 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 29 min |
| Apr 2, 8:40 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 2, 8:44 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Nassau, Saint Johns | 46 min |
| Apr 2, 8:56 PM EDT | Areal Flood Advisory | JAX | Baker, Clay, Columbia, Duval, Nassau, Union | 2 hr |
| Apr 2, 8:56 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Duval, Nassau | 49 min |
| Apr 2, 9:07 PM EDT | Special Weather Statement | JAX | Bradford, Union | 38 min |
| Apr 2, 9:15 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton, Suwannee | 45 min |
| Apr 2, 9:28 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay, Duval, Saint Johns | 47 min |
| Apr 2, 9:50 PM EDT | Special Weather Statement | JAX | Nassau | 55 min |
| Apr 2, 10:01 PM EDT | Areal Flood Advisory | JAX | Baker, Columbia, Nassau | 119 min |
| Apr 2, 10:08 PM EDT | Special Weather Statement | JAX | Nassau | 52 min |
| Apr 2, 10:29 PM EDT | Special Weather Statement | JAX | Columbia | 46 min |
| Apr 2, 10:54 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 51 min |
| Apr 2, 10:58 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 2, 11:03 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Suwannee, Union | 42 min |
| Apr 2, 11:07 PM EDT | Special Weather Statement | JAX | Clay, Putnam | 38 min |
| Apr 2, 11:19 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval, Union | 56 min |
| Apr 2, 11:42 PM EDT | Special Weather Statement | JAX | Duval | 48 min |
| Apr 2, 11:52 PM EDT | Special Weather Statement | JAX | Baker, Columbia, Suwannee | 38 min |
| Apr 3, 12:14 AM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 46 min |
| Apr 3, 12:20 AM EDT | Severe Thunderstorm Warning | JAX | Duval | 40 min |
| Apr 3, 12:35 AM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 9 hr |
| Apr 3, 12:46 AM EDT | Areal Flood Warning | JAX | Baker, Union | 9 hr |
| Apr 3, 12:54 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 3, 1:05 AM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Apr 3, 2:14 AM EDT | Special Weather Statement | JAX | Duval | 46 min |
| Apr 3, 3:51 AM EDT | Special Weather Statement | JAX | Alachua, Bradford | 24 min |
| Apr 3, 4:12 AM EDT | Special Weather Statement | JAX | Clay | 33 min |
| Apr 3, 4:31 AM EDT | Special Weather Statement | JAX | Clay | 29 min |
| Apr 3, 4:35 AM EDT | Tornado Warning | JAX | Clay, Duval, Saint Johns | 25 min |
| Apr 3, 4:49 AM EDT | Special Weather Statement | JAX | Marion | 26 min |
| Apr 3, 4:58 AM EDT | Tornado Warning | JAX | Duval, Saint Johns | 32 min |
| Apr 3, 5:11 AM EDT | Special Weather Statement | JAX | Putnam | 64 min |
| Apr 3, 5:13 AM EDT | Special Marine Warning | JAX | 62 min | |
| Apr 3, 5:52 AM EDT | Special Weather Statement | JAX | Putnam | 38 min |
| Apr 3, 5:56 AM EDT | Tornado Warning | JAX | Flagler, Putnam, Saint Johns | 49 min |
| Apr 3, 6:21 AM EDT | Special Marine Warning | JAX | 54 min | |
| Apr 3, 6:27 AM EDT | Special Weather Statement | JAX | Marion | 33 min |
| Apr 3, 10:08 AM EDT | Areal Flood Warning | JAX | Baker, Columbia, Hamilton, Nassau, Suwannee, Union | 12 hr |
| Apr 3, 10:12 AM EDT | River Flood Warning | JAX | Columbia, Hamilton | 7 days |
| Apr 3, 5:26 PM EDT | Red Flag Warning | JAX | Baker, Bradford, Flagler, Nassau, Union | 3 hr |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.